Linzess Interferes With Thyroid Medication

Updated
Belly Says:

After taking linzess for 8 months I gained 20 pounds and developed every symptom for hypothyroidism again. For the past 12 years I have been on synthroid 75. I have not had any hypothyroid symptoms once I began taking synthroid until taking the linzess medication. I stopped taking linzess and hoping it will exit my body quickly so my synthroid meds will begin working again. Why don't doctors tell you it prevents your thyroid meds from working? Why don't they tell you it will make you gain weight? I just hope I can get my thyroid and my weight under control again.

3 Replies

Earliest Newest Votes
1
Belly Says:

A follow up on my hypothyroidism symptoms that was caused by Linzess: dr ran a TSH, T4, and a T3 blood test and the results showed I was on the low end but still within the acceptable range of the T3, the T4 and TSH were all within the acceptable ranges. Dr said Even though I stopped Linzess last week that it could remain in my system another week or so. I am still experiencing all the symptoms of hypothyroidism as of today. The current thinking is that Linzess caused all of these symptoms and when it completely exits my body then the hypothyroidism symptoms should go away. I am 70 years old and live in the USA. I am taking over the counter meds for my IBS severe constipation. The dr says if I am still experiencing hypothyroidism symptoms after another 2 weeks from today to return and dr will increase the strength of my synthroid medicine.

Was this helpful? 4
2
David Says:

Hi Belly,

Sorry to hear about your experience with Linzess.

RE: "Why don't doctors tell you it prevents your thyroid meds from working? Why don't they tell you it will make you gain weight?"

Despite all their medical knowledge, I honestly get the sense that a lot of doctors don't actually know all the effects and interactions that may be possible with this and many other medications.

Drug companies seem to put out new drugs every year and I doubt most doctors are able to keep up with their in-depth research while trying to provide care for hundreds of patients. Nevertheless, I feel that it should still be within the doctor's realm of responsibility to inform their patient of potential side effects & risk factors prior to writing a prescription for anything at all. Or at the very least, offer you a pamphlet with additional drug information. To not do so just sounds like neglect.

I hope you're getting around to feeling better now that it's been a while since you posted. Thanks for giving us all a heads up on the potential drug interactions!

Was this helpful? 0
3
Tubbs Says:

I've been having the same issues for at least the past 6 months. I've been on synthroid for 24 yrs and been on linzess for 8 months. I couldn't put a finger on why I was getting so heavy but this makes a lot of sense now.

Was this helpful? 0

More Discussions:

Gain weight with thyroid medication

I have been on 50 mcg of levothyroxine for 5 months and I have gained 15 pounds. My doctor tells me that it should be th...

68 REPLIES
Medication That Start With M For Thyroid

Does anyone know of a medication for Graves disease that starts with the letter M? ## Is it something from the U.S.? The...

1 REPLY
Thyroid Medication by name

Client states he is taking a thyroid med called "lexovaxl." Unable to locate any such med. Anyone know what he m...

2 REPLIES
Thyroid Medication Euthyrox

I have been prescribed the above med and been on it for 1 mnth, still feeling lethargic, retaining water and battling to...

1 REPLY
Thyroid disorders - medication even when no symptoms.why?

My Tsh level during the last two years oscillated between 1.6 to 3.6 mc IU/ml in case of mine and 1.4 to 3.6 mc IU/ml os...

2 REPLIES
armour thyroid medication

For underactive thyroid conditon ## I am trying to find a listing of the inert ingredients in Armour thyroid medicine ##...

4 REPLIES
weaning off thyroid medication

Has anybody successfully weaned themselves off of thyroid medication by compensating through diet? ## Hello, Maria! How ...

1 REPLY
Levoxyl and Warnings Of Different Thyroid Medications Ingredients!

Hashimotos thyroiditis patients beware of the fillers and Crospovidone/Povidones in your thyroid medications! I was diag...

9 REPLIES
Interferes with Sleep, but Ineffective After 3 Days Usage.

The 250 mg of Nuvigil I take in the morning kicks in in about 2 hours and interferes with my ability to sleep at night. ...

1 REPLY
glycomet interferes with conception

hello i am 28 years old lady suffering with PCOD and now want to conceive. i have recommended with glycomet 850 SR table...

2 REPLIES